MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON LEGACY 5.5; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON LEGACY 5.5; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 75445530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a screw for a lumbar discectomy and arthrodesis.It was reported that the screw broke and there was no fragment of the implant remaining in the patient's body.There was a need for surgical intervention to prevent permanent impairment of function by changing the screw.Additional surgery was performed to remove the broken screw and inserted with a new one with greater diameter and length.The event did not lead to or extend patient hospitalization.Pre-op diagnosis was a narrow channel discectomy was performed between l5 and s1 vertebrae, and fixation of the place with pedicle screws, bars and blockers.Levels implanted are l5/s1.There were no patient symptoms or complications as a result of this event.There was no injury as a result of this event.The product will be replaced by a medtronic product.No further complications were reported/anticipated.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a screw for a lumbar discectomy and arthrodesis.It was reported that the screw broke and there was no fragment of the implant remaining in the patient's body.There was a need for surgical intervention to prevent permanent impairment of function by changing the screw.Additional surgery was performed to remove the broken screw and inserted with a new one with greater diameter and length.The event did not lead to or extend patient hospitalization.Pre-op diagnosis was a narrow channel discectomy was performed between l5 and s1 vertebrae, and fixation of the place with pedicle screws, bars and blockers.Levels implanted are l5/ s1.There were no patient symptoms or complications as a result of this event.There was no injury as a result of this event.The product will be replaced by a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis: part #75445530, lot #0640055w- visual, optical, microscopic- visual and optical examination revealed the mas bone screw broke approximately 2 threads from the base of the bone screw head.Microscopic examination revealed the fracture surface has been damaged severely.The lower threaded portion of the screw appears to damaged from the removal process.The crown of the screw has two sets of indentions consistent with the rod being tightened twice.Unable to determine root cause of screw damage.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10306909
Report Number1030489-2020-00949
Device Sequence Number13659334
Product Code KWP
UDI-Device Identifier00885074133997
UDI-Public00885074133997
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75445530
Device Catalogue Number75445530
Device Lot Number0640055W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;